| Model Number |
SFR4-6-40-10 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Stenosis (2263); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/27/2021
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information reporting that the solitaire x stent detached in the patient when the physician attempted to pull it.It was noted that the solitaire device and all accessory devices were prepared according to the instructions for use (ifu). 2 passes had been made with the device.It was not indicated if the solitaire was left in the patient or able to be removed, however it was reported that the patient had no symptoms, injuries, or complications associated with the event.The patient was undergoing a mechanical thrombectomy procedure in the m1 to treat ischemic stroke.Vessel tortuosity was moderate.Ancillary device: phenom 27 microcatheter.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-78210), ruler 200cm (m-83361), camera (panasonic lumix dmc-zs5) as found condition: the solitaire x revascularization device, react-71 catheter, and phenom 27 micro catheter were returned for analysis within shipping box; within a plastic bio-pouch; and within an opened solitaire x outer carton.The solitaire x revascularization device was returned without the stent.Therefore, device analysis could not be performed.In addition, the rebar catheter used in this event was not returned.Visual inspection/damage location details: no damages were found with the marker coil or pushwire.The tear drop strut was found to be broken and the stent was not returned for analysis.The broken end was sent out for sem (scanning electron microscopy) analysis.No other anomalies were observed.The total and usable lengths of react-71 catheter were measured to be within specifications.No damages or irregularities were found with the react-71 hub.No bends or kinks were found with the react-71 catheter body.No damages were found with the react-71 distal marker/tip.The react-71 catheter was flushed, water exited from the distal tip.The total and usable lengths of the phenom-27 catheter were measured to be within specifications.The catheter tip, marker band and body were examined; and no damages were found.No flash or voids molded were observed in the hub.The catheter was flushed with water and water exited out from the distal tip.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿separation¿ was confirmed as the tear drop strut was found to be broken.Per the sem (scanning electron microscopy) analysis report, fatigue cracking initiated from the concave strut surface (upper surface in the previous images) is visible on both end fractures.The rest of the fracture surface failed via ductile overload.A formal investigation ((b)(4)) has been conducted regarding solitaire separation issue.The review of lot history records shows that the finished device has met all manufacturing requirements and specification ns during final assembly and quality inspection.As per our instruction for use (ifu): ¿to prevent device separation: do not oversize device; do not recover (i.E.Pull back) the device when encountering excessive resistance.Instead, resheath the device with the microcatheter and then, remove the entire system under aspiration.If resistance is encountered during resheathing, discontinue and remove the entire system under aspiration; do not treat patients with known stenosis proximal to the thrombus site.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received and it was reported there was no resistance between devices.Not aware of any damage to catheters it was a left m1 occlusion.Tici baseline was 0.Physician notes he was aggressive with device around bends.Confirmed vessel stenosis proximal to occlusion site.The microcatheter tip was not located in an area to cover the solitaire device proximal marker during the attempted retrieval.Unknown clot consistency.Solitaire was left implanted.The anatomical location of the solitaire is left m1.There is no surgical intervention to remove the solitaire.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.